Ohio, 2022

Hail and Damaging Winds in Ohio, June 13 to 14, 2022

June 13 to 14, 2022 · NWS ILN · 24 events in 12 counties and zones

A pair of convective complexes moved southeast across central Ohio during the overnight hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$955,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A pair of convective complexes moved southeast across central Ohio during the overnight hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 8:37 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 13, 8:37 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
937 PM EDT Mon Jun 13 2022

.SYNOPSIS...
Strong to severe thunderstorms are still possible tonight as
another embedded mid level disturbance interacts with an
unstable airmass. Hot and humid conditions build in for the
middle of the week with near record temperatures possible. Rain
chances increase toward the end of the work week with a cold
front.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Main concern overnight will be how the current storm activity
across northern Indiana, southern Michigan, and northwest Ohio
evolves. These storms are moving in an undisturbed environment,
so with a low level jet feeding moist, unstable air into, it
should continue to grow upscale as it heads southeast into west
central Ohio and central Ohio. The uncertainty still lies as to
how far west it may expand and how much more of the CWFA it will
affect. Confidence is still low in these other locations, but
given the uncertainty, will at least keep a chance of
thunderstorms. Will continue to monitor radar trends and issue
updates as necessary. The primary severe weather threat will be
damaging winds. However, can not rule out some large hail and an
isolated tornado. Although the storms should be progressive,
given the high pwats of 2 inches plus, locally efficient heavy
rainfall will occur which may result in some flooding issues.
Will have to keep an eye near central Ohio as some CAMs were
trying to form training thunderstorms on the back side of the
exiting MCS which would pose a higher flash flood threat.
Overnight lows will be warm and it will be muggy. Temperatures
will range from the lower to mid 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
An anomalously strong upper level ridge will eventually be
centered over the Ohio Valley on Tuesday. During the warm, the
warm front may be near our northeast border where some lower
level clouds may linger due to the recent convection. Otherwise,
skies will generally clear from west to east, resulting in
mostly sunny skies by afternoon. Very high dewpoints will advect
into the region, between 75 and 80. These dewpoints will
combine with forecast temperatures into the lower to mid 90s to
result in heat index values in the 105 to 110 range. Have
upgraded the Excessive Heat Watch to an Excessive Heat Warning
for the entire forecast area. Some records may be approached,
tied, or broken. Please see the Climate Section below.

For Tuesday night, the mid level ridge will be in place. Under
mostly clear skies, it will be very warm and muggy with lows in
the mid and upper 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Ridge still fairly amplified through the day Wednesday,
providing highs in the low to middle 90s, with dewpoints in the
middle 70s. This will lead to heat index values exceeding 100
degrees yet again for the majority of our CWA, which would hit
Heat Advisory criteria. Take extra precautions throughout the
day. Wednesday night, the ridge starts to breakdown, becoming
more positively tilted. There will be a low end chance for pcpn
Wednesday night, but as of now, majority of the fa should remain
dry. Only have a 20% PoP overnight.

Further breakdown of the ridge on Thursday will allow a trough
to sink southward along with a surface cold front. Still some
inconsistencies amongst global models on timing and amount of
pcpn, but have trended PoPs higher during the day on Thursday.

H5 trough sinks further southward on Friday, providing
northwesterly flow aloft. Cooler and drier air is slow to filter
in, so high temperatures on Friday still expected to reach the
middle 80s to near 90. The remainder of the weekend favors dry
conditions and seasonably cool temperatures.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
First convective complex will exit the eastern forecast area
over the next couple of hours or around 02Z. Our attention will
then turn toward another organizing complex across northern
Indiana and southern lower Michigan. This feature is expected to
congeal and speed up as it heads southeast overnight. As of
now, this system may affect the central Ohio TAFs. Confidence is
still low if this will affect points farther west. As of now,
will include VCTS/CB at KCMH/KLCK and will monitor trends
overnight. Aviators need to be aware of all hazards with these
thunderstorms. MVFR ceilings and IFR or lower visibilities will
be possible. If it rains appreciable near central Ohio, some
MVFR ceilings may form behind the exiting convection. Have this
in the KCMH/KLCK terminals. In addition overnight, a model low
level jet will be in place. This will bring a period of non
convective LLWS between 06Z and 13Z.

On Tuesday, a mid level ridge will build north into the Ohio
Valley. Despite a hot and humid airmass, this system will
provide for a capping inversion aloft, which without some kind
of forcing, convection is not expected at this time. MVFR
ceilings at KCMH/KLCK will scatter and lift by around 16Z.

OUTLOOK...Thunderstorms possible Thursday into Thursday night.

&&

.CLIMATE...
Record Highs for June 14
CVG: 95 CMH: 94 DAY: 94

Record Highs for June 15
CVG: 96 CMH: 96 DAY: 96

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
     OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
     088.
KY...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
     KYZ089>100.
IN...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
     INZ050-058-059-066-073>075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Clark
AVIATION...Hickman
CLIMATE...
Hazardous weather outlook, Jun 13, 8:22 PM EST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
922 PM EDT Mon Jun 13 2022

INZ050-058-059-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065-
070>074-079>082-088-150130-
Wayne-Fayette IN-Union IN-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-
Pike-Scioto-
922 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Northeast Kentucky, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

For the overnight period, The potential exists for more strong to
severe storms to occur once again. Uncertainty still exists as to how
widespread the storms will be. Strong straight line winds are the
main threat, though large hail and an isolated tornado can not be
ruled out. Locally heavy rainfall is possible and may lead to
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed overnight.

INZ066-073>075-080-KYZ089>098-OHZ077-078-150130-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Hamilton-
Clermont-
922 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Tonight.

There is a chance of thunderstorms overnight. Large hail and strong
to damaging winds may be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed overnight.

In the hours before

Local storm report, Jun 13, 8:06 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     3 NNE BEAVERCREEK       39.77N 84.03W
06/13/2022                   GREENE             OH   AMATEUR RADIO

            1 FT DIAMETER TREE DOWN. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 13, 8:07 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     2 W MIDDLETOWN          39.51N 84.41W
06/13/2022                   BUTLER             OH   AMATEUR RADIO

            TREE FELL INTO HOUSE ON POPLAR STREET.

&&

JEG
Local storm report, Jun 13, 8:10 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     TSTM WND DMG     5 WSW BEAVERCREEK       39.69N 84.15W
06/13/2022                   MONTGOMERY         OH   AMATEUR RADIO

            TREE FELL ON CAR AT VILLANOVA AND KENOSHA. TIME ESTIMATED
            FROM RADAR.

&&

JEG
Local storm report, Jun 13, 8:12 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
912 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     5 WSW BEAVERCREEK       39.69N 84.15W
06/13/2022                   MONTGOMERY         OH   AMATEUR RADIO

            12 INCH HEALTHY LIMB DOWN. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 13, 8:19 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
919 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     5 WSW BEAVERCREEK       39.69N 84.15W
06/13/2022                   MONTGOMERY         OH   AMATEUR RADIO

            TREE FELL ON CAR AT VILLANOVA AND KENOSHA. TIME ESTIMATED
            FROM RADAR.

&&

JEG
Local storm report, Jun 13, 8:20 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     N IDAHO                 39.09N 83.14W
06/13/2022                   PIKE               OH   TRAINED SPOTTER

            ROOF RIPPED OFF A TRAILER. TIME ESTIMATED FROM RADAR.

&&

JEG

The radar

The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
June 13, 9:45 PM EST to 10:00 PM EST
Where
Hardin County, 0.87 mi SW of Kenton
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
40.640, -83.610

Numerous trees were downed throughout Hardin County, especially in the Ada, Kenton and McGuffy areas.

Thunderstorm Wind, Mercer

When
June 13, 10:10 PM EST to 10:12 PM EST
Where
Mercer County, 3.73 mi W of Rockford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.670, -84.700

A pole was downed on Purdy Road.

Thunderstorm Wind, Mercer

When
June 13, 10:16 PM EST to 10:18 PM EST
Where
Mercer County, Mendon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.670, -84.520

Roof damage occurred to a house on South Wayne Street.

Thunderstorm Wind, Mercer

When
June 13, 10:20 PM EST to 10:22 PM EST
Where
Mercer County, 2.2 mi NNW of Neptune
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.630, -84.492

A power pole was downed on Neptune Mendon Road.

Thunderstorm Wind, Delaware

When
June 13, 10:20 PM EST to 10:40 PM EST
Where
Delaware County, Delaware
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
40.300, -83.070

Numerous trees and power lines were downed throughout Delaware County.

Thunderstorm Wind, Delaware

When
June 13, 10:31 PM EST to 10:33 PM EST
Where
Delaware County, 1.38 mi N of Olive Green
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.340, -82.830

A roof was ripped off of a barn and multiple trees were also downed on the property.

Thunderstorm Wind, Auglaize

When
June 13, 10:32 PM EST to 10:34 PM EST
Where
Auglaize County, 1.26 mi WSW of Wapakoneta Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.490, -84.320

Numerous large tree limbs were downed.

Hail, Auglaize

When
June 13, 10:34 PM EST to 10:36 PM EST
Where
Auglaize County, 1.26 mi WSW of Wapakoneta Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.490, -84.320

Thunderstorm Wind, Auglaize

When
June 13, 10:36 PM EST to 10:38 PM EST
Where
Auglaize County, 1.38 mi W of Wapakoneta Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.496, -84.326

Several trees were downed along State Route 219 in the New Knoxville area.

Thunderstorm Wind, Licking

When
June 13, 10:40 PM EST to 11:00 PM EST
Where
Licking County, Fleatown
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
State Official
Coordinates
40.000, -82.670

Numerous trees were downed throughout Licking County, including a tree that fell on a house in Pataskala.

Thunderstorm Wind, Auglaize

When
June 13, 10:42 PM EST to 10:45 PM EST
Where
Auglaize County, 3.27 mi WSW of Fryburg
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
40.497, -84.204

Several trees were downed along State Route 219 north of Botkins.

Thunderstorm Wind, Auglaize

When
June 13, 10:42 PM EST to 10:43 PM EST
Where
Auglaize County, 0.69 mi S of Wapakoneta Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.490, -84.300

Thunderstorm Wind, Shelby

When
June 13, 10:45 PM EST to 10:47 PM EST
Where
Shelby County, Swanders
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.350, -84.170

Two trees were downed.

Thunderstorm Wind, Logan

When
June 13, 10:50 PM EST to 10:52 PM EST
Where
Logan County, 0.67 mi SSW of Lakeview Van Horn Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.491, -83.925

Several large branches were downed.

Thunderstorm Wind, Logan

When
June 13, 10:50 PM EST to 11:10 PM EST
Where
Logan County, 0.87 mi SE of Bellefontaine
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
State Official
Coordinates
40.360, -83.760

Numerous trees and power lines were damaged across Logan County.

Thunderstorm Wind, Logan

When
June 13, 10:58 PM EST to 11:00 PM EST
Where
Logan County, 1.26 mi ESE of Bellefontaine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.360, -83.750

A large limb fell onto a car.

Thunderstorm Wind, Logan

When
June 13, 11:00 PM EST to 11:02 PM EST
Where
Logan County, 2.16 mi SSE of Bellefontaine
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
40.340, -83.759

A large tree fell onto a house on Wright Street, damaging the house.

Thunderstorm Wind, Champaign

When
June 13, 11:00 PM EST to 11:15 PM EST
Where
Champaign County, 0.69 mi S of Urbana
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
State Official
Coordinates
40.110, -83.750

Numerous trees and power lines were downed across mainly the northern half of Champaign County.

Thunderstorm Wind, Union

When
June 13, 11:15 PM EST to 11:30 PM EST
Where
Union County, 0.69 mi N of Marysville
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
State Official
Coordinates
40.240, -83.370

Numerous trees and power lines were downed throughout Union County, including in the Marysville area.

Thunderstorm Wind, Madison

When
June 13, 11:23 PM EST to 11:25 PM EST
Where
Madison County, 1.65 mi NNE of Gillivan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.003, -83.320

A tree fell onto U.S. 42.

Thunderstorm Wind, Franklin

When
June 13, 11:30 PM EST to 11:32 PM EST
Where
Franklin County, 2.53 mi ENE of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.120, -83.080

A large tree branch fell onto a house.

Thunderstorm Wind, Pickaway

When
June 13, 11:48 PM EST to 11:50 PM EST
Where
Pickaway County, 0.53 mi E of Commercial Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.770, -83.060

A few large limbs and power lines were downed.

Thunderstorm Wind, Licking

When
June 14, 2:50 AM EST to 3:05 AM EST
Where
Licking County, 1.48 mi SSW of Homer
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
40.230, -82.530

Numerous trees and power lines were downed across northern portions of Licking County.

Thunderstorm Wind, Licking

When
June 14, 3:10 AM EST to 3:20 AM EST
Where
Licking County, 1.38 mi S of Linnville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
39.950, -82.350

Several trees and power lines were downed in southeast Licking County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024468, 1024469, 1024470, 1024471, 1024472, 1024473, 1024475, 1024474, 1024476, 1024481, 1024477, 1024478, 1024479, 1024480, 1024483, 1024482, 1024484, 1024485, 1024486, 1024487, 1024488, 1024489, 1024492, 1024493.